MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS PHOENIX; CATHETER, RECORDING, ELECTRODE, REPROCESSED

STRYKER SUSTAINABILITY SOLUTIONS PHOENIX; CATHETER, RECORDING, ELECTRODE, REPROCESSED
Model Number BD710FJ282RTS
Medical Device Problem Codes Break (1069); Defective Device (2588)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.Upon visual inspection of the received complaint device, a kink at 1.5 cm from the distal tip was identified, which is distal to the transition point.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.The most likely root cause is mishandling subsequent to distribution, including shipping/storage conditions or improper manipulation of the catheter.The instructions for use (ifu) state: do not attempt to operate the catheter prior to completely reading and understanding the applicable instructions for use.Do not use excessive force to advance or withdraw the catheter.Careful catheter manipulation must be performed to avoid cardiac damage, perforation, or tamponade.Inspect the catheter for overall condition and physical integrity.Do not use the catheter if electrodes appear loose or if any damage is noted.If such problems exist, return the catheter and packaging to stryker sustainability solutions.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description
It was reported that the bd710fj282rts electrophysiology catheter was defective; the curve broke.There was no patient injury or medical intervention and the extended procedure time was under 5 minutes.These are commonly used devices that are readily available.

Brand Name
NA
Common Device Name
CATHETER, RECORDING, ELECTRODE, REPROCESSED
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS PHOENIX
10232 s. 51st st.
phoenix AZ 85044
MDR Report Key9345229
Report Number0002090040-2019-00032
Device Sequence Number2852784
Product Code NLH
UDI-Device Identifier00885825000288
UDI-Public00885825000288
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K100254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2021
Device Model NumberBD710FJ282RTS
Device Catalogue NumberBD710FJ282RTSRR
Device Lot Number3940022
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/24/2019
Initial Report FDA Received Date11/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1